Alert archive / Washington / River Flood Warnings in 2018
River Flood Warning 9, NWS Seattle, WA
NWS Seattle, WA issued this river flood warning at Feb 4, 2018, 6:47 AM PST for Snohomish County, Washington. It took effect at Feb 4, 2018, 1:22 PM PST. It was in force for 31 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 4, 2018, 6:47 AM PST (14:47 UTC)
- In effect from
- Feb 4, 2018, 1:22 PM PST
- Expired
- Feb 5, 2018, 7:53 PM PST
- In force
- 31 hr
- Issued by
- NWS Seattle, WA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Snohomish County, WA
The radar
The Seattle radar (KATX), 20 km from the middle of the area, began a volume at 14:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Stillaguamish River at Arlington (ARLW1).
- Action stage
- 12.5 ft
- Minor stage
- 14 ft
- Moderate stage
- 17.5 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 12167400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
999
WGUS46 KSEW 041447
FLWSEW
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Seattle WA
647 AM PST Sun Feb 4 2018
...The National Weather Service in Seattle has issued a flood warning
for the following rivers in Washington...
Stillaguamish River at Arlington affecting Snohomish County.
Snoqualmie River near Carnation affecting King County.
.Flood Bulletin No. 5
Heavy rain in the central Cascades overnight and this morning
will drive the Snoqualmie river near Carnation and the
Stillaguamish river at Arlington above flood stage early
this afternoon. The rivers will crest late tonight into early
Monday morning.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars...vans...or trucks through flooded areas...this is
the cause of most flood related deaths in Washington. Be alert for
rapid changes and monitor developments by listening to NOAA Weather
radio or other local media.
&&
WAC061-042347-
/O.NEW.KSEW.FL.W.0009.180204T2122Z-180206T0353Z/
/ARLW1.1.ER.180204T2122Z.180205T0600Z.180205T1553Z.NO/
647 AM PST Sun Feb 4 2018
The National Weather Service in Seattle has issued a
* Flood Warning for
The Stillaguamish River at Arlington
* from this afternoon to Monday evening.
* At 6:24 AM Sunday the stage was 11.5 feet.
* Flood stage is 14.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage around 1 PM Sunday
and crest near 15.7 feet around 10 PM Sunday. The river will fall
below flood stage Monday morning.
* Impact...At 14.0 feet, the Stillaguamish River will locally spill
over its banks. Minor flooding around Silvana will occur...
including over Pioneer Highway. A stage of 14 feet on the
Stillaguamish River corresponds roughly to Phase 2 in the Snohomish
County Flood program.
&&
LAT...LON 4816 12211 4817 12223 4816 12237 4826 12240 4823 12224
4824 12214
$$
WAC033-042346-
/O.NEW.KSEW.FL.W.0010.180204T2112Z-180206T2158Z/
/CRNW1.2.ER.180204T2112Z.180205T1200Z.180206T0958Z.NO/
647 AM PST Sun Feb 4 2018
The National Weather Service in Seattle has issued a
* Flood Warning for
The Snoqualmie River near Carnation
* from this afternoon to Tuesday afternoon.
* At 6:15 AM Sunday the stage was 52.2 feet.
* Flood stage is 54.0 feet.
* Moderate flooding is forecast.
* Forecast...The river will rise above flood stage around 1 PM Sunday
and crest near 57.1 feet around 4 AM Monday. The river will fall
below flood stage early Tuesday morning.
* Impact...At 56.0 feet, the Snoqualmie River will cause widespread
flooding from Fall City downstream through Carnation and Duvall...
inundating much of the farm land and numerous roads.
&&
LAT...LON 4756 12196 4770 12204 4784 12202 4783 12194 4771 12193
4761 12188
$$2 follow-up statements
383
WGUS86 KSEW 042344
FLSSEW
Flood Statement
National Weather Service Seattle WA
344 PM PST Sun Feb 4 2018
...The Flood Warning continues for the following rivers in
Washington...
Stillaguamish River at Arlington affecting Snohomish County.
Snoqualmie River near Carnation affecting King County.
.Flood Bulletin No. 9
Heavy rain earlier today will force the Stillaguamish river
at Arlington and the Snoqualmie river near Carnation into
flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars...vans...or trucks through flooded areas...this is
the cause of most flood related deaths in Washington. Be alert for
rapid changes and monitor developments by listening to NOAA Weather
radio or other local media.
&&
WAC061-050844-
/O.EXT.KSEW.FL.W.0009.000000T0000Z-180206T0032Z/
/ARLW1.1.ER.180204T2336Z.180205T0600Z.180205T1232Z.NO/
344 PM PST Sun Feb 4 2018
The Flood Warning continues for
The Stillaguamish River at Arlington
* From 4 PM Sunday until Monday afternoon.
* At 3:24 PM Sunday the stage was 13.8 feet.
* Flood stage is 14.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage around 4 PM Sunday
and crest near 15.7 feet around 10 PM Sunday. The river will fall
below flood stage early Monday morning.
* Impact...At 14.0 feet, the Stillaguamish River will locally spill
over its banks. Minor flooding around Silvana will occur...
including over Pioneer Highway. A stage of 14 feet on the
Stillaguamish River corresponds roughly to Phase 2 in the Snohomish
County Flood program.
&&
LAT...LON 4816 12211 4817 12223 4816 12237 4826 12240 4823 12224
4824 12214
$$
WAC033-050844-
/O.EXT.KSEW.FL.W.0010.000000T0000Z-180206T1518Z/
/CRNW1.2.ER.180204T2332Z.180205T1800Z.180206T0318Z.NO/
344 PM PST Sun Feb 4 2018
The Flood Warning continues for
The Snoqualmie River near Carnation
* From 4 PM Sunday until Tuesday morning.
* At 3:15 PM Sunday the stage was 53.9 feet.
* Flood stage is 54.0 feet.
* Moderate flooding is forecast.
* Forecast...The river will rise above flood stage around 4 PM Sunday
and crest near 56.2 feet around 10 AM Monday. The river will fall
below flood stage Monday evening.
* Impact...At 56.0 feet, the Snoqualmie River will cause widespread
flooding from Fall City downstream through Carnation and Duvall...
inundating much of the farm land and numerous roads.
&&
LAT...LON 4756 12196 4770 12204 4784 12202 4783 12194 4771 12193
4761 12188
$$419
WGUS86 KSEW 050640
FLSSEW
Flood Statement
National Weather Service Seattle WA
1040 PM PST Sun Feb 4 2018
...The Flood Warning has ended for the following rivers in
Washington...
Nooksack River at North Cedarville affecting Whatcom County.
Stillaguamish River at Arlington affecting Snohomish County.
.Flood Bulletin No. 15
North West Region
Both rivers are below flood stage and will continue to recede
on Monday with hydrologically significant rain not in the
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars...vans...or trucks through flooded areas...this is
the cause of most flood related deaths in Washington. Be alert for
rapid changes and monitor developments by listening to NOAA Weather
radio or other local media.
&&
WAC073-050710-
/O.CAN.KSEW.FL.W.0012.000000T0000Z-180205T2052Z/
/NRKW1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1040 PM PST Sun Feb 4 2018
The Flood Warning is cancelled for
The Nooksack River at North Cedarville
* At 10:15 PM Sunday the stage was 145.2 feet.
* Flood stage is 146.5 feet.
* Forecast...The river is below flood stage and will continue
to recede overnight into Monday.
&&
LAT...LON 4880 12224 4885 12236 4889 12247 4896 12247 4895 12233
4882 12215
$$
WAC061-050710-
/O.CAN.KSEW.FL.W.0009.000000T0000Z-180206T0032Z/
/ARLW1.1.ER.180205T0433Z.000000T0000Z.180205T0444Z.NO/
1040 PM PST Sun Feb 4 2018
The Flood Warning has ended for
The Stillaguamish River at Arlington
* At 10:24 PM Sunday the stage was 13.5 feet.
* Flood stage is 14.0 feet.
* The river crested around 14.3 feet early Sunday evening.
* Forecast...The river fell below flood stage around 845 PM
Sunday and will continue to recede.
&&
LAT...LON 4816 12211 4817 12223 4816 12237 4826 12240 4823 12224
4824 12214
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this river flood warning went out at Feb 4, 3:30 AM PST, 3 hours 17 minutes earlier.
Area forecast discussion, Feb 4, 3:30 AM PST, 3 hours 17 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
330 AM PST Sun Feb 4 2018
.SYNOPSIS...A frontal system will bring rain to Western
Washington today, heavy in the Cascades through the afternoon. Rain
will gradually taper off tonight and Monday. Flooding is expected on
several rivers running off of the Cascades. Weak weather systems
will brush the area late Tuesday through Saturday bringing a chance
of light rain at times. Breaks in rain are likely between systems,
especially around Wednesday.
&&
.SHORT TERM...Rain is generally light across the lowlands at 3 AM,
with much of south/central Puget Sound and the southwest interior
mostly rain shadowed by the Olympics. Heavier rainfall has remained
north of Seattle and especially the west slopes of the Cascades.
Rain amounts in the Cascades the past 12 hours are mostly in the one
half to 2 inch range, with locally higher amounts. Radar currently
shows the heaviest rainfall extending from the Cascades of Pierce
county to Skagit county. Models show 850 mb westerly flow of 30-40
kt which will provide orographic lift and increasing rainfall rates
this morning. Rain will begin to ease as an upper level front pushes
through the area during the afternoon. Easing rainfall by around mid
afternoon is earlier than expected and may help to mitigate the
flood threat for some rivers.
Models keep some rainfall going in the north/central Cascades
tonight, with maybe another half to one inch liquid possible. This
will probably not contribute much to flooding on area rivers. Very
light and spotty rain may fall in the lowlands. The flood watch
remains in effect for the Cascades from Lewis county north to
Whatcom, and some warnings have already been issued. See the hydro
section below and refer to the latest flood statements for details.
Monday night and Tuesday will feature a lull in the rain or showers
across the area. Models differ on the timing of the next weak
frontal system. The GFS shows some warm advection rain increasing
along the coast and north. Kept a chance of rain in the forecast
with the best chance across the north. Mercer
.LONG TERM...The long wave ridge pattern looks to persist through
Saturday. High pressure aloft out near 135W will cause systems to
weaken as they move over the ridge and into our region. Wednesday
looks to be mostly dry, with just a chance of some light rain at
times by Thursday into the weekend. Mercer
&&
.AVIATION...Strong northwest flow aloft will continue through
today over Western Washington. Low level onshore flow increasing
in the wake of the frontal system that will move through the area
midday. Rain out ahead of the front will keep ceilings in low end
of MVFR or IFR this morning with just slight improvement this
afternoon. Visibilities will be as low as 1-3sm with the light
rain through the morning hours. The exception to all this will be
near Olympia where the downslope winds off the Olympics will
improve the ceilings at times to VFR.
KSEA...IFR or low end MVFR conditions continuing into the
afternoon hours with slight improvement late this afternoon into
the evening hours. Southwest wind 8 to 12 knots rising to 12 to 16
knots with gusts to 25 knots late morning. Winds easing this
evening. Felton
&&
.MARINE...Low level onshore flow continuing today with the flow
increasing in the wake of a frontal system this afternoon. Gale
force westerlies are forecast over parts of the Strait of Juan de
Fuca beginning this afternoon and continuing into the early
morning hours on Monday. Surface high pressure centered well
southwest of the area will maintain weaker onshore flow Monday
through Wednesday. Another frontal system should reach the area
Thursday. Felton
&&
.HYDROLOGY...The flood watch remains in effect through Monday night
for the Cascades of Lewis county north to Whatcom county. Rain
amounts up to a couple inches or more the past 12 hours are mainly
in the Cascades from Pierce/King counties north to Skagit county.
Rainfall rates are expected to increase this morning with another 2
or 3 inches possible. A front will move through during the afternoon
allowing rain to ease. Total rain amounts look be in the 2 to 5 inch
range, with the higher amounts over the Cascades from north pierce
county to Skagit county. Numerous rivers are likely to flood with a
couple rivers reaching moderate or even close to major flood stage.
As rain eases later today and tonight, flooding will continue on
some area rivers into Monday and Monday night. Refer to the latest
flood statement current information including current warnings in
effect.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Flood Watch and or warnings if effect for portions of Western
Washington. Refer to flood statements for details.
PZ...Small Craft Advisory until 3 AM PST Monday for Coastal Waters
From Cape Flattery To James Island 10 To 60 Nm-Coastal
Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10
To 60 Nm.
Gale Warning from noon today to midnight PST tonight for Central
U.S. Waters Strait Of Juan De Fuca-East Entrance U.S.
Waters Strait Of Juan De Fuca.
Small Craft Advisory from 1 PM this afternoon to 1 AM PST Monday
for Northern Inland Waters Including The San Juan Islands-
Puget Sound and Hood Canal.
&&
www.weather.gov/seattleIn the hours before
Special weather statement, Feb 4, 1:39 AM PST, 5 hours 8 minutes before
Special Weather Statement National Weather Service Seattle WA 139 AM PST Sun Feb 4 2018 WAZ503-504-506-507-509>517-555-556-558-559-567>569-050015- Western Whatcom County-Southwest Interior-Western Skagit County- Everett and Vicinity-Tacoma Area-Admiralty Inlet Area- Hood Canal Area-Lower Chehalis Valley Area-Olympics- Eastern Strait of Juan de Fuca-Western Strait of Juan De Fuca- North Coast-Central Coast-East Puget Sound Lowlands- Bellevue and Vicinity-Seattle and Vicinity-Bremerton and Vicinity- Cascades of Whatcom and Skagit Counties- Cascades of Snohomish and King Counties- Cascades of Pierce and Lewis Counties- 139 AM PST Sun Feb 4 2018 ...THERE IS AN ENHANCED THREAT OF SHALLOW LANDSLIDES IN WESTERN WASHINGTON THROUGH MONDAY... Soils across the area are saturated from recent rainfalls. Additional rainfall is expected across Western Washington through late Sunday afternoon or evening before decreasing. Rain will be heavy at times in the Cascades. The additional rainfall will only serve to exacerbate soil moisture...putting extra pressure on soil instability, and leading to a continued threat of shallow landslides. For more information about current conditions, visit www.weather.gov/seattle, select Hydrology, and then scroll down for the links to the landslide information pages. For more information on landslides, visit the website for the Washington State Department of Natural Resources landslide geologic hazards at: http://bit.ly/2mtA3wn . www.weather.gov/seattle
The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 11:29 PM PST | River Flood Warning | SEW | King | 48 hr |
| Feb 4, 12:03 AM PST | River Flood Warning | SEW | King | 43 hr |
| Feb 4, 6:05 AM PST | River Flood Warning | SEW | Snohomish | 22 hr |
| Feb 4, 6:47 AM PST | River Flood Warning | SEW | King | 55 hr |
| Feb 4, 12:28 PM PST | River Flood Warning | SEW | King, Pierce | 4 days |
Nearby
River Flood Warnings in Washington, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.